Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Remeron...should I try it? paxvox

Posted by Mitch on December 19, 2001, at 23:54:24

In reply to Re: Remeron...should I try it?, posted by paxvox on December 19, 2001, at 13:22:19

> Thanks for the feedback,Mitch. Yes, I would be ammending my current regimen with the Remeron, not replacing anything. May be that the doc (my Internist I was seeing for the tachycardia, etc) wanted my to try it FOR THOSE reasons. He takes WB himself,so he is aware of its side effects. I have lost a lot of weight, but if it's not due to any physical illness,I don't mind the "lighter" me. If Remeron casued me to gain 5lbs, I wouldn't be concerned, but if you are talking 10+lbs, that would be a different concern. Can you specify the cognitive "hangover" it may cause, and how dose-related that is? Doc gave me samples of 45mg melt-in-your-mouth goodies, so I don't think I can adjust the dose with the samples he gave me.
>
>
> PAX


Pax,

If you have read many of the Remeron threads here you will find this common theme about higher doses=less sedation, etc.(my own pdoc touts the same line). That is true for *many* people. I tried increasing Remeron to overcome that. It didn't work for me. The med primarily has an antihistaminic action (H1 receptors)-so you are really looking at a potent antihistamine that happens to affect other receptors that tend to reduce depression. From what I understand, the tiniest dose of this med will completely occupy H1 receptors. As the dose is increased it will affect the other receptors that *may* have an "offsetting" effect of the histamine receptors being fully occupied (the noradreneric receptors). Well...I also have adult ADHD and it never helped that. So, it unmistakeably wrecks my attention at work-I screwed up a lot of stuff-I am really glad my pdoc is very flexible and I got off of it. To summarize its effects..it is like taking 100mg of Benadryl at bedtime, then 50mg when you wake up, then.. 25mg at lunchtime.. with Serzone and Desipramine. ARGH! It is just like taking about five meds in one pill. Probably two or three more meds than you really need. I really think, however this is a godsend for folks who are severely depressed and have no will to eat and have lost a lot of weight (may explain why they have the oral "soltabs"). If I was treating someone being admitted to a hospital with those sx-that would be the first thing I would think of.
Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[87489]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mitch thread:87245
URL: http://www.dr-bob.org/babble/20011213/msgs/87489.html